Alert archive / New Mexico / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 189, NWS Albuquerque, NM

July 26, 2005Roosevelt County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Jul 26, 2005, 6:17 PM MDT for Roosevelt County, New Mexico. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 26, 2005, 6:17 PM MDT (00:17 UTC)
Expired
Jul 26, 2005, 7:16 PM MDT
In force
59 min
Issued by
NWS Albuquerque, NM
Area
Counties, with a storm outline in the text

County Roosevelt County, NM

The radar

The Cannon AFB radar (KFDX), 69 km from the middle of the area, began a volume at 00:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 0.3 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2005-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 901 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2005-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
901 J/kg
Mixed-layer CIN
-79 J/kg
Mixed-layer LCL
2255 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 3:20 PM MDT, 2 hours 57 minutes earlier.

Area forecast discussion, Jul 26, 3:20 PM MDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
320 PM MDT TUE JUL 26 2005

CORRECTION TO REMOVE TAOS COUNTY...ZONE 4...FROM THE FLASH FLOOD
WATCH.

.DISCUSSION...ACTIVE CONVECTION DAY SO THIS A BIT LATE AND WILL
HAVE TO BE SHORT. FIRST ITEM ON AGENDA IS THAT FLASH FLOOD WATCH
WILL HAVE TO BE TRIMMED...DELETING COLFAX...MORA AND HARDING
COUNTIES AS CONDITIONS TOO STABLE THERE NOW FOR ANYTHING MORE THAN
LIGHT TO MODERATE RAIN. WILL CONTINUE THROUGH PREVIOUS
TIME...WHICH WAS 1 AM MDT TONIGHT. OTHERWISE IT HAS BEEN A VERY
DISSAPOINTING DAY SO FAR FOR THE MID RIO GRANDE VALLEY ON N AND W
AS IS APPEARS THAT DRYING ALOFT HAS BEEN THROUGH DEEP ENOUGH LAYER
THAT CU HAS BEEN ENTRAINING TOO MUCH DRY AIR TO BUILD HIGH ENOUGH
FOR STORM DEVELOPMENT. ALSO SFC DEWPOINTS HAVE JUST DROPPED
SHARPLY GALLUP AND GRANTS AREA NORTHWARD...JUST AS OF 3 PM OBS.
STILL EXPECT WITH SOME MOISTENING BEHIND FRONT AS IT DRIVES ACROSS
RIO GRANDE VALLEY AND WESTWARD THAT AT LEAST A FEW CELLS WILL
DEVELOP. THOUGH BEGINNING TO HAVE DOUBT ABOUTS AREAS WEST OF
ROUGHLY THE DIVIDE. OUT FURTHER IN TIME FORECAST LOOKS GOOD...BUT
DID RAISE MAX TEMPS SLIGHTLY MOST AREAS THU AND FRI WHILE STAYING
ABOUT 1 TO 3 DEGREES BELOW MOST GUIDANCE VALUES. LOWERED POPS A
BIT SE NM AND S CENTRAL MTNS THU INTO FRI AND IN SW MTNS NEAR END
OF WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  63  89  58  91 /  20  20  10  10
GALLUP..........................  57  84  52  86 /  30  20  10  10
GRANTS..........................  56  81  53  85 /  40  20  10  10
GLENWOOD........................  62  88  61  92 /  30  30  20  10
CHAMA...........................  45  74  45  80 /  30  30  20  20
LOS ALAMOS......................  55  76  52  83 /  30  20  10  10
RED RIVER.......................  40  68  38  74 /  40  30  20  20
TAOS............................  50  75  47  85 /  40  30  20  20
SANTA FE........................  54  77  51  84 /  60  30  10  10
SANTA FE AIRPORT................  57  79  54  87 /  40  20  10  10
ESPANOLA........................  56  82  53  90 /  40  20  10  10
ALBUQUERQUE HEIGHTS.............  64  82  64  89 /  40  20  10  10
ALBUQUERQUE VALLEY..............  63  83  61  91 /  40  20  10  10
ALBUQUERQUE FOOTHILLS...........  60  81  59  89 /  50  20  10  10
ALBUQUERQUE WEST MESA...........  62  83  60  94 /  40  20  10  10
SOCORRO.........................  62  84  60  89 /  40  20  10  10
SANDIA PARK/CEDAR CREST.........  50  74  48  84 /  50  20  10  10
MORIARTY/ESTANCIA...............  54  78  51  86 /  60  30  10  10
CARRIZOZO.......................  59  80  57  85 /  50  30  20  10
RUIDOSO.........................  53  70  52  75 /  60  40  20  20
RATON...........................  50  74  48  86 /  50  30  10  10
LAS VEGAS.......................  49  73  49  83 /  60  30  10  10
ROY.............................  56  74  56  82 /  40  20  10   0
CLAYTON.........................  53  76  56  87 /  30  20  10   0
SANTA ROSA......................  56  79  55  89 /  60  20  10  10
TUCUMCARI.......................  58  80  60  91 /  50  20  10   0
FORT SUMNER.....................  60  78  60  89 /  80  30  20   0
CLOVIS..........................  60  78  59  89 /  60  20  20   0
PORTALES........................  60  78  58  90 /  60  30  20   0
ROSWELL.........................  64  80  63  89 /  80  50  20  10

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 1 AM WEDNESDAY FOR
NMZ005-NMZ010-NMZ011-NMZ012-NMZ013-NMZ016-NMZ017-NMZ018-NMZ019-NMZ
020-NMZ021-NMZ026.

&&

43
Hazardous weather outlook, Jul 26, 6:00 AM MDT, 12 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT TUE JUL 26 2005

NMZ001>021-026-271200-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS-
CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-
FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY-
HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
LOWER RIO GRANDE VALLEY-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS-
NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY-
ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY-
WEST CENTRAL MOUNTAINS-
547 AM MDT TUE JUL 26 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO.

.DAY ONE...TODAY

SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN COULD POTENTIALLY PRODUCE
FLASH FLOODING THIS AFTERNOON UNTIL LATE TONIGHT ALONG THE CENTRAL
MOUNTAIN CHAIN AND EASTERN PLAINS...EXCEPT FOR UNION COUNTY. PLEASE
REFER TO THE LATEST FLASH FLOOD WATCH FOR MORE INFORMATION.

.DAYS TWO THROUGH SEVEN...

NO SEVERE WEATHER IS EXPECTED AT THIS TIME. REMEMBER...WEATHER CAN
CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND
WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE NEEDED TO IDENTIFY FLASH FLOODING THIS AFTERNOON
UNTIL LATE TONIGHT IN CHAVES...COLFAX...CURRY...DE
BACA...GUADALUPE...HARDING...LINCOLN...MORA...QUAY...ROOSEVELT...SAN
MIGUEL...SANTA FE...TAOS AND TORRANCE COUNTIES.

44

In the hours before

Local storm report, Jul 26, 2:57 PM MDT, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
257 PM MDT TUE JUL 26 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0248 PM     FLASH FLOOD      3 N ENCINO              34.69N 105.46W
07/26/2005                   TORRANCE           NM   DEPT OF HIGHWAYS

            ONE FOOT OF WATER ACROSS NM HIGHWAY 3 BETWEEN MILE
            MARKERS 18 AND 27.

&&

JAM
Special weather statement, Jul 26, 3:01 PM MDT, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
301 PM MDT TUE JUL 26 2005

NMZ012-018-262130-
CONCHAS LAKE/GUADALUPE COUNTY-DE BACA COUNTY-

...STRONG THUNDERSTORM MOVING THROUGH EASTERN GUADALUPE COUNTY...

AT 257 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH ALONG
A LINE EXTENDING FROM 6 MILES NORTH OF CUERVO TO PUERTO DE LUNA.
MOVEMENT WAS SOUTHEAST AT 25 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE NEWKIRK AND SUMNER LAKE.

SEVERE WEATHER IS NOT EXPECTED FROM THIS STORM. HOWEVER...PERSONS
DRIVING ALONG INTERSTATE 40 SHOULD BE ALERT FOR STRONG CROSS WINDS.

DPORTER
Special weather statement, Jul 26, 3:57 PM MDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
357 PM MDT TUE JUL 26 2005

NMZ012-013-018-262230-
CONCHAS LAKE/GUADALUPE COUNTY-DE BACA COUNTY-QUAY COUNTY-

...LINE OF STRONG THUNDERSTORMS MOVING THROUGH NORTHERN DE BACA
   COUNTY...

AT 355 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 50
MPH ALONG A LINE EXTENDING FROM 18 MILES SOUTH OF NEWKIRK TO AROUND
7 MILES SOUTHWEST OF SUMNER LAKE. MOVEMENT WAS SOUTHEAST AT 25 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE HOUSE AND FORT SUMNER.

THESE STORMS WERE NOT PRODUCING SEVERE WEATHER AT THIS TIME.
HOWEVER...PERSONS IN THE PATH OF THESE STORMS SHOULD CONTINUE TO
MONITOR NOAA WEATHER RADIO OR OTHER MEDIA SOURCES FOR POSSIBLE
UPDATES OR WARNINGS.

DPORTER
Special weather statement, Jul 26, 4:14 PM MDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
414 PM MDT TUE JUL 26 2005

NMZ019-262245-
CHAVES COUNTY PLAINS-

...LINE OF STRONG THUNDERSTORMS MOVING THROUGH EASTERN CHAVES
   COUNTY...

AT 412 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER ALONG A LINE EXTENDING FROM 8
MILES NORTH OF ELKINS TO CAPROCK. MOVEMENT WAS SOUTHEAST AT 5 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE RURAL NORTHEASTERN
CHAVES COUNTY.

THESE STORMS WERE NOT PRODUCING SEVERE WEATHER AT THIS TIME.
HOWEVER...PERSONS IN THE PATH OF THESE STORMS ARE ADVISED TO MONITOR
NOAA WEATHER RADIO OR OTHER MEDIA SOURCES FOR POSSIBLE UPDATES OR
WARNINGS.

DPORTER
Special weather statement, Jul 26, 5:26 PM MDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
526 PM MDT TUE JUL 26 2005

NMZ019-020-270000-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-

...STRONG THUNDERSTORM MOVING THROUGH EASTERN CHAVES COUNTY...

AT 522 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 45 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 14 MILES SOUTHEAST OF ELKINS.
MOVEMENT WAS EAST AT 15 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE KENNA.

PERSONS IN THE PATH OF THIS STORM SHOULD SEEK SHELTER AND BE ALERT
TO HIGH WATER OVER LOW WATER CROSSINGS AND SMALL STREAMS. A FLASH
FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM FOR NORTHERN AND EAST
CENTRAL CHAVES COUNTY.

DPORTER
Special weather statement, Jul 26, 5:30 PM MDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
530 PM MDT TUE JUL 26 2005

NMZ018-020-021-270000-
CURRY COUNTY-DE BACA COUNTY-ROOSEVELT COUNTY-

...STRONG THUNDERSTORM MOVING THROUGH EASTERN DE BACA AND WESTERN
   ROOSEVELT COUNTIES...

AT 528 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH NEAR
TOLAR. MOVEMENT WAS SOUTHEAST AT 20 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE MELROSE AND TAIBAN.

SEVERE WEATHER IS NOT EXPECTED FROM THIS STORM. WARNINGS ARE NOT
ANTICIPATED AT THIS TIME. HOWEVER...PERSONS WITHIN THE AREA SHOULD
BE ALERT FOR STRONG CROSS WINDS AND HEAVY RAINFALL.

DPORTER

Nearby

Severe Thunderstorm Warnings in New Mexico, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.